MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 12V; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 12V; Ventricular (assist) bypass
Model Number 2225
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the returned 12-volt patient cable, lot number 3469157016, was evaluated due to the reported event of a low number of events appearing on the history screen.The provided log file confirmed the issue; the patient was observed to have been connected to the 12-volt power module patient cable at the beginning of the log file.Although the voltage values were observed to be standard for a 12-volt patient cable, the voltage values associated with the 12-volt patient cable are lower than a standard 14-volt patient cable.These lower values resulted in many intermittent sub-faults associated with the voltage being too low to charge the backup battery.Active alarms did not occur as a result of the lower voltage values or the sub-faults; however, the sub-faults did fill up the log file quickly, and these sub-faults would not be displayed on the system monitor¿s history screen which would cause a lower number of viewable events on the monitor on the given date.The returned 12-volt patient cable was functionally tested and was found to perform as intended.By design, the 12-volt patient cable will provide approximately 12.6 ¿ 12.9 volts to the system, and the cable was found to deliver the expected amount of voltage throughout testing and within the log file.Available information for this event indicates that the 12-volt patient cable was exchanged to resolve the issue.Although the event was confirmed, the root cause of the reported event could not be correlated to an issue with the 12-volt patient cable, as the 12-volt patient cable is designed to provide a lower amount of voltage than the standard 14-volt patient cable.Incidental finding revewaled wire fatigue observed within the patient cable that did not affect its functionality throughout testing.The heartmate 3 patient handbook (section 10 ¿safety checklists¿) and the heartmate 3 lvas instructions for use (section f ¿safety checklists¿) instructs users to regularly inspect their equipment, including their patient cables, and to avoid using equipment that appears damaged.Users are encouraged to replace any equipment that appears damaged.The heartmate 3 patient handbook (section titled "emergency contact list") cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revisions of the patient handbook and instructions for use (ifu) can be found on the eifu page of the abbott website.The device history records reside with the original equipment manufacturer.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the log files were submitted for evaluation.The ventricular assist device (vad) coordinator had feedback that all alarms were not being captured and shown on the system monitor.A log files review showed data from (b)(6) 2025 at 4:21:23 to (b)(6) 2025 at 11:01:13.Most of the events were associated with a (f56) v_unable_charge_ebb power fault flags, which was due to worn or damaged patient cable.It was recommended that the patient cable be removed and discarded.It was providing about 12.5 volts to the system controller.This was not enough voltage for the system controller to operate the charging circuitry for the emergency backup battery (ebb).Motor function was not affected by these events.The power fault flags were recordable events but not alarms.The alarm history on the system monitor would not show these events.These events were occurring frequently and was quickly filling up the log file history.The latest log files were provided.The patient cable was exchanged.The event and periodic logs were able to be seen and tallied accordingly.The log files showed the patient cable still delivering less than 13.5 volts.This number should be 14.5 v for a new patient cable.It was recommended anything below 13.5 v be replaced.The patient cable was replaced again.Additional log files showed the voltage had improved and was greater than 14.5 v.The data showed the equipment operating as intended electronically and mechanically.Of note, the 15.6 v that was observed was from the battery which carried a higher voltage than the patient cable.In this case, the battery which was providing 15.6 v on the black power lead and the white power lead of the patient cable would have been 14.7 v.The system controller prioritized sourcing power from a power source with higher voltage and this was the value displayed on the system monitor.Replacing the patient cable resolved the issue.

Brand Name
HEARTMATE POWER MODULE PATIENT CABLE, 12V
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24201412
Report Number2916596-2026-00528
Device Sequence Number15859260
Product Code DSQ
UDI-Device Identifier00813024010777
UDI-Public(01)00813024010777(10)3469157016(11)100201
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2225
Device Catalogue Number2225
Device Lot Number3469157016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown